×

zbMATH — the first resource for mathematics

Algebraic systems of quadratic forms of number fields and function fields. (English) Zbl 0689.10027
If \(F\subset L\) is a finite extension of fields of characteristic \(\neq 2\) then a quadratic form \(\phi\) over \(F\) is algebraic (resp. a scaled trace form) if \(\phi\) is Witt equivalent to the trace form \(\text{Tr}_{L/F}(<1>)\) (resp. to \(\text{Tr}_{L/D}(<\lambda >)\) for some \(\lambda \in L^*)\). Given a form \(\phi\) over \(F\) one wants to decide if \(\phi\) is algebraic. For some classes of fields (e.g. number fields, function fields in one variable over a real closed field) a simple criterion is known. Essentially the question is raised for systems of forms: If \(\phi_1,\dots,\phi_n\) are forms over \(F\), when do there exist a finite field extension \(F\subset L\) and \(\lambda_1=1\), \(\lambda_2,\dots,\lambda_n\in L^*\) such that \(\phi_i\) is Witt equivalent to \(\text{Tr}_{L/F}(<\lambda_i>)?\) An answer is provided for the classes of fields mentioned above.

MSC:
11E04 Quadratic forms over general fields
11E16 General binary quadratic forms
11R58 Arithmetic theory of algebraic function fields
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] J. Kr. Arason, Cohomologische Invarianten quadratischer Formen. J. Algebra 36 (1975), 448-491 · Zbl 0314.12104
[2] P. E. Conner, R. Perlis, A survey of trace forms of algebraic number fields. Singapore, World Scientific, 1984 · Zbl 0551.10017
[3] R. Elman, T. Y. Lam, A. Prestel, On some Hasse principles over formally real fields. Math Z. 134(1973), 291-301 · Zbl 0277.15013
[4] O. Endler, Valuation theory. Berlin, Heidelberg, New York, Springer 1970. · Zbl 0257.12111
[5] M. Krüskemper, W. Scharlau, On trace forms of hilbertian fields. Comment. Math. Helvetici 63 (1988), 296-304 · Zbl 0662.10015
[6] M. Krüskemper, W. Scharlau, On positive quadratic forms. Bull. Soc. Math. Belg. 40, ser. A(1988), 255-280 · Zbl 0663.10014
[7] T. Y. Lam, Orderings, valuations and quadratic forms. Am. Math. Soc. Regional Conf. Ser. Math. No. 52, 1983 · Zbl 0516.12001
[8] S. Lang, Algebraic number theory. Addison-Wesley, Reading, Massachusetts, 1970 · Zbl 0211.38404
[9] D. W. Leep, A. Wadsworth, The transfer ideal of quadratic forms and a Hasse norm theorem mod squares. Preprint 1988, to appear in Trans. Am. Math. Soc. · Zbl 0681.10015
[10] A. Prestel, On trace forms of algebraic function fields. to appear in Proc. Corvallis Conf., 1986
[11] W. Scharlau, Quadratic and Hermitian forms. Berlin, Heidelberg, New York, Springer 1985 · Zbl 0584.10010
[12] W. Scharlau, On trace forms of algebraic number fields. Math. Z. 196 (1987), 125-127 · Zbl 0658.10025
[13] U. P. Tietze, Zur Theorie quadratischer Formen über Hensel-Körpern. Arch. Math. 25 (1974), 144-150 · Zbl 0285.15018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.